Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes drop in sedimentation rate and CRP levels after taking of Methylprednisolone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4127 Questions
Question
I had PMR and was on Methylprednisolone from May 2, 2016 to my last 1/2 MG April 5th, 2017. I had rotator cuff surgery on my right shoulder XXXXXXX 19th, 2017. I also currently have severe left foraminal stenosis in C5-C6. My Sed rate and CRP on XXXXXXX 30th, 2017 was 22 and 1.61 respectively. On August 19th, 2017 I had such neck pain and left arm pain, that I took 6 MG of Methylprednisolone. Then on the next day, before any more Methylprednisolone, I had blood drawn for Sed Rate and CRP. Results were 9 and .94 respectively. Could the one dose of 6 MG Methylprednisolone bring down my Sed Rate and CRP to such a low level. There is nothing in the MRI of my left shoulder that shows any damage. My neurosurgeon thinks I still have PMR. My rheumatologist is Dr. XXXXXXX Spiera NYC. XXXXXXX Lxxxxxxx
Wed, 9 May 2018 in General Health
 
 
Answered by Dr. Prof. Kunal Saha 47 minutes later
Brief Answer:
Possibly you still have PMR

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. I hope that you are talking about polymyalgia rheumatica (PMR). It is very unusual for the sedimentation rate and CRP to drop drastically with a single dose of methylprednisolone. I am not certain of the reliability of the second report. Your doctor is right to expect that you still have PMR.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor